Table of Contents Author Guidelines Submit a Manuscript
Canadian Journal of Gastroenterology
Volume 15, Issue 5, Pages 333-335
http://dx.doi.org/10.1155/2001/510742
Brief Communication

Acute Hepatitis Induced by Alpha-Interferon in a Patient with Chronic Hepatitis C

Ivan Kraus1 and Dinko Vitezic2,3

1Department of Gastroenterology, University Hospital Centre Rijeka, Rijeka, Croatia
2Department for Science and Clinical Pharmacology, University Hospital Centre Rijeka, Croatia
3Department of Pharmacology, University of Rijeka Medical School, Rijeka, Croatia

Received 14 March 2000; Accepted 14 July 2000

Copyright © 2001 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Hepatic adverse effects occur very rarely with alpha-interferon therapy. A case of acute hepatitis induced by alpha-interferon in a 33-year-old man with chronic hepatitis C is described. The patient developed acute hepatitis with very high aminotransferase activity and jaundice. After discontinuing alpha-interferon therapy, hepatitis resolved rapidly. The immune-mediated mechanism is the most probable cause of this hepatitis.